Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 242, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 30, 2001, 6:42 AM CDT for Rock County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 30, 2001, 6:42 AM CDT (11:42 UTC)
- Expired
- Jul 30, 2001, 7:45 AM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rock County, NE
The radar
The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:55 AM CDT | Hail 0.88 | Bassett, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3173 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 301143 SVRLBF NEC149-301245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 642 AM CDT MON JUL 30 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 745 AM CDT * AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF BASSETT...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... 14 MILES NORTHWEST OF NEWPORT AROUND 745 AM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4269 9965 4248 9965 4245 9926 4277 9930 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:11 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 30, 3:11 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 AM CDT MON JUL 30 2001 ...POPS AND TEMPS WILL BE THE CHALLENGE THROUGHOUT FORECAST... MCS WORKING OVER FCST AREA THIS AM. OBVIOUS ABUNDANCE OF INSTABILITY THRU OUT THE COLUMN. EXPECT ACTIVITY TO SLOWLY DISSOLVE THIS AM ONCE THE LLVL JET WEAKENS AOA 15Z. ETA IS FCSTING DRYLINE BULGE THIS AFTN ACROSS NW PANHANDLE. VERY UNSTABLE ATM. BOTH THE LITTLE (IA) AND BIG GULF OF MEXICO SEEM TO BE OPEN AT THIS TIME. WIND FIELDS SUGGEST A MID LVL SPEED MAX WILL WORK IN ACROSS WY AOA 21Z WITH SHEAR INCREASING AND TENDENCY FOR SUPERCELLUAR BEHAVIOR. DEEP MOISTURE AND DEVELOPING LLVL JET COULD SUPPORT STORMS WELL INTO THE EVENING. PLUS EVERY NIGHT IT SEEMS A WEAK SPEED MAX PRODUCES MORE TSRA. ON TUESDAY FRONT SAGS THRU WESTERN HIGH PLAINS. INSTABILITY...LATE AFTERNOON LLVL CONVERGENCE AND SYNOPTIC SCALE LIFT ASSOCIATED WITH RR QUAD OF 250 MB JET SHOULD SUPPORT MORE STORMS WITH ACTIVITY DEVELOPING NEAR OR JUST NORTH OF FRONT AND LASTING INTO THE NIGHTTIME HOURS AS FRONT PUSHES SLOWLY SE TOWARD KS. BEYOND...EXTENDED FCST IS ON TRACK. BIG STORMS TUESDAY SHOULD ALLOW HIGH TO BUILD IN WEDS. RAIN SHIELD SHOULD COOL TEMPS OFF. SFC LOW THEREAFTER DEVELOPS OVER MT NOT SD. LET IT RIDE. .LBF...NONE. CDC
In the hours before
Special weather statement, Jul 30, 5:10 AM CDT, 1 hour 32 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-301630- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 510 AM CDT MON JUL 30 2001 ...SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... THE BEST CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT WILL BE NORTH OF A LINE FROM HAY SPRINGS TO BURWELL. AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA THIS MORNING COMBINED WITH STRONG SOUTHERLY WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL PRODUCE SCATTERED THUNDERSTORMS MAINLY NORTH OF HYANNIS TO BARTLETT. A FEW OF THESE STORMS MAY REACH SEVERE LEVELS THROUGH MID MORNING. LATER THIS AFTERNOON...ANOTHER UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY UNSTABLE ATMOSPHERE TO PRODUCE ADDITIONAL THUNDERSTORMS. ALTHOUGH THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM HAY SPRINGS TO BURWELL...SEVERE STORMS WILL BE POSSIBLE OVER THE REMAINDER OF THE OUTLOOK AREA INTO TONIGHT DUE TO THE HIGHLY UNSTABLE ATMOSPHERE AND FOCUS NEAR SEVERAL EXISTING SURFACE BOUNDARIES. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 60 min |
| Jul 29, 7:39 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Jul 29, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 62 min |
| Jul 29, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 47 min |
| Jul 29, 8:02 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 58 min |
| Jul 29, 8:41 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 64 min |
| Jul 29, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 58 min |
| Jul 29, 8:56 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 49 min |
| Jul 29, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 58 min |
| Jul 29, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 43 min |
| Jul 29, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 66 min |
| Jul 30, 4:21 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Jul 30, 6:28 AM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.